MAUDE Adverse Event Report: ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING; PROSTHESIS, KNEE

ZIMMER MANUFACTURING B.V. ARTICULAR SURFACE FIXED BEARING; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Code No Information (3190)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Complaint sample was evaluated and the reported event was confirmed.All explanted devices were returned, and cement was found on the tibia, and wear on the articular surface.Device history record (dhr) was reviewed and no discrepancies relevant to the reported event were found.Per package inserts: wear and loosening are known adverse effect of this system.The wear in the poly might cause the tibia to loose as stated in the reported event.However, sufficient information was not provided to identify the cause of the articular surface wear.Therefore, a definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.Concomitant medical products: 42532007902, tibial component, lot # 63656203; 42502806802, femur, lot # 63351597.Multiple mdr reports were filed for this event, please see associated reports: 3007963827-2019-00287.
 
Event or Problem Description
It was reported that the patient underwent a revision of the knee due to tibial loosening and poly wear.Attempts have been made and no further information has been provided.

Brand Name
ARTICULAR SURFACE FIXED BEARING
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER MANUFACTURING B.V.
turpeaux industrial park
route #1 km 123.4 bldg #1
mercedita PR 00715
MDR Report Key9167207
Report Number0002648920-2019-00727
Device Sequence Number11465895
Product Code MBH
UDI-Device Identifier00889024243149
UDI-Public(01)00889024243149
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K121771
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/08/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date05/31/2020
Device Model NumberN/A
Device Catalogue Number42522200613
Device Lot Number63057860
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2018
Initial Report FDA Received Date10/08/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age55 YR